MAUDE Adverse Event Report: COVIDIEN WATERPROOF TAPE 1 X 10YD; TAPE AND BANDAGE, ADHESIVE

COVIDIEN WATERPROOF TAPE 1 X 10YD; TAPE AND BANDAGE, ADHESIVE
Model Number 3142C
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Itching Sensation (1943); Skin Tears (2516)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the tape was ripping the skin off.Additional information was received from the customer stated that the tape was used on a cat.There was some skin irritation observed with no signs of infection.The customer further stated that an otc topical ointment was used as a treatment.
 
Additional Manufacturer Narrative
Investigation summary: the device history record indicated that the product was released accomplishing all quality standards.There were no samples returned for evaluation by the customer therefore the supplier completed the investigation on retained samples from the reported lot number.The retained samples were tested on the lower end of the specification.Adhesion 1min peel of 9.7,10,12.5,10.0,10.7,10.0,10.2,9.5 was tested on the 8 retains.The specification is 9-20 n/25mm.The results of the testing indicate the retained product did not exhibit high adhesion values which would rip off skin.Furthermore, there has been no change to the calendaring and slitting adhesion specification.Based on the available information, the root cause was not identified as the investigation on retained samples shows that the product was manufactured within specification.The supplier will continue to monitor the adhesion value as well as testing protocol and production test plan of the tape to ensure that it does not go out of the specification.This complaint will be used for tracking and trending purposes.

Brand Name
WATERPROOF TAPE 1 X 10YD
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key11448440
Report Number1282497-2021-09958
Device Sequence Number3359954
Product Code KGX
UDI-Device Identifier10884521138827
UDI-Public10884521138827
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number3142C
Device Catalogue Number3142C
Device Lot Number494926X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date05/20/2021
Patient Sequence Number1